Ordinal indices and Ramsey dichotomies measuring $c_0$-content and semibounded completeness

Volume 172 / 2002

Vassiliki Farmaki Fundamenta Mathematicae 172 (2002), 153-179 MSC: Primary 46B25; Secondary 46B45. DOI: 10.4064/fm172-2-4


We study the $c_0$-content of a seminormalized basic sequence $(\chi _n)$ in a Banach space, by the use of ordinal indices (taking values up to $\omega _1$) that determine dichotomies at every ordinal stage, based on the Ramsey-type principle for every countable ordinal, obtained earlier by the author. We introduce two such indices, the $c_0$-index $\xi ^{(\chi _n)}_0$ and the semibounded completeness index $\xi ^{(\chi _n)}_b$, and we examine their relationship. The countable ordinal values that these indices can take are always of the form $\omega ^{\zeta }$. These results extend, to the countable ordinal level, an earlier result by Odell, which was stated only for the limiting case of the first uncountable ordinal.


  • Vassiliki FarmakiDepartment of Mathematics
    University of Athens
    15784 Athens, Greece

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image